Article Text

Download PDFPDF
Case report
Quinidine hypersensitivity: a side effect of a forgotten antiarrhythmic
  1. Layan El-khatib,
  2. Hussayn Alrayes,
  3. Omar Sallam and
  4. Ahmed Elbanna
  1. Internal Medicine, Henry Ford Hospital, Detroit, Michigan, USA
  1. Correspondence to Dr Layan El-khatib; lelkha1{at}hfhs.org

Abstract

Quinidine is one of the oldest antiarrhythmics known. Over the years, its use has decreased along with its side effects. Our case describes a 69-year-old woman with recurrent resistant ventricular tachycardia on Quinidine and Amiodarone who presented with acute liver toxicity. Drug-induced liver toxicity was at the top of our differential diagnosis list. Taking multiple factors into consideration, a decision was made to discontinue Quinidine, the patient’s symptoms and lab abnormalities resolved within 1 week, yielding the diagnosis of Quinidine hypersensitivity.

  • arrhythmias
  • pacing and electrophysiology
  • cardiovascular system
  • liver disease
  • unwanted effects/adverse reactions

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes

  • Contributors LEK helped in data collection and writing of the case report. HA, OS and AE performed case revision and editing.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent for publication Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.